MAUDE Adverse Event Report: SEE H.10 DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAPL CERE COIL 10 SYS 1.5X1; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015130
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.The device has not been returned.If the device returns, a device investigation will be performed.Additional information will be submitted within 30 days of receipt.This is one of 3 products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00694, 3008114965-2018-00695, and 3008114965-2018-00696.
 
Event or Problem Description
The healthcare professional reported that during the procedure when the physician attempted to detach the deltaplush 10 cerecyte coil 1.5mm x 1cm (cpl10015130 / lot# unavailable), the detachment control made the normal beeping sound but when the physician was retrieving the delivery system, the coil failed to detach.The physician used another deltaplush coil and the procedure was successfully completed.There was no report of patient injury or adverse event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the procedure when the physician attempted to detach the deltaplush 10 cerecyte coil 1.5mm x 1cm (cpl10015130 / lot# unavailable), the detachment control made the normal beeping sound but when the physician was retrieving the delivery system, the coil failed to detach.The physician used another deltaplush coil and the procedure was successfully completed.There was no report of patient injury or adverse event.Multiple attempts were made to obtain additional information such as the intended procedure, target vessel, the lot number of the device, and other product and procedural-related information pertaining to this complaint.However, no further information has been made available.The device was received for analysis.The investigational finding is documented below.Investigation summary: the three products involved in the reported complaint were returned in the same package, unidentified.The device assigned to this product investigation file was returned with the entire coil and device positioning unit (dpu) core wire removed from the introducer.The embolic coil was present and returned attached to the dpu core wire.There were kinks observed on the dpu core wire at the following location: the strain relief valve and at approximately 8 cm, 41 cm, and 83 cm from the proximal end of the device.The distal ball tip of the embolic coil was not present nor was it returned.The embolic coil had been kinked and was stretched at its proximal end up to the connector loop.The articulating join was damaged as the loop was bent.The distal outer sheath was observed to be straight, indicating that the detachment process was not initiated.The v-notch of the resheathing tool was returned undamaged.The resistance of the device was measured to be 51.9 ohms, which is within the specification range of 48.5 ¿ 56.0.The device was attached to the lab sample enpower control cable (c10702) and enpower detachment control box dcb000005-00 (dcb) c38341.The dcb was powered on and the system ready light illuminated.The embolic coil was submerged in an enzyme solution and the detach button on the dcb was pressed resulting in the embolic coil being successfully detached.The lot number of the device is unknown and is not available.Without the lot number, manufacturing information and device history record (dhr) review could not be reviewed.Investigation conclusion: the complaint of coil failure to detach is not confirmed.The device measured within specification for resistance and successfully performed embolic coil detachment with a lab-supplied dcb.The equipment (dcb and control cable) used in the operation were not returned and therefore the cause of the complaint failure cannot be determined.The stretching of the coil is likely from excessive pull force when the device was retracted.Kinks in the coil and dpu core wire also indicate excessive force was used.100% of embolic coils are inspected at the ball tip, along its length, and at the socket ring.It is unlikely that the device left the manufacturing facility with the observed damages.With the limited information available and without all the equipment used in the procedure returned for analyses, the extent of the investigation was limited and the reported issue that the deltaplush 10 cerecyte coil 1.5mm x 1cm failed to detach during the procedure could not be confirmed during functional testing of the returned device.The returned device was measured, and the resistance was determined to be within specification.The embolic coil successfully detached.The stretched condition of the coil and kinks observed on the coil and on the dpu core wire suggest that excessive force was applied.The device lot number was one of the additional information requested but was not available; as a result, the device history record and manufacturing record of this device could not be reviewed.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the deltaplush 10 cerecyte coil 1.5mm x 1cm left the manufacturing facility with the damages such as the stretched condition of the coil, the observed kinks on both the coil and the dpu.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of 3 products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00695, and 3008114965-2018-00696.

Brand Name
DELTAPL CERE COIL 10 SYS 1.5X1
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7752560
Report Number3008114965-2018-00694
Device Sequence Number2012965
Product Code HCG
UDI-Device Identifier00878528008163
UDI-Public00878528008163
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCPL10015130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 07/15/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1